MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420635
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the retailer that there was stain (red marks) on dressing.The product was not used on patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.Aquacel foam n/adh 15x15(1x5) nai was manufactured under system application product (sap) code 1703996 and lot number 3a03163 manufactured on 26 jan 2023.Lot # 3a03163 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All results were within specification and products were released.No nonconformity was registered during the manufacturing process of lot 3a03163.This is the only complaint for the affected lot registered within database.One photograph was received for this issue so were evaluated in accordance with work instruction (wi).The photograph confirm the expected product, lot and complaint issue where a red line can be seen vertically on the pink pu (polyurethane) of the dressing in the sachet.A corrective action / preventive actions (capa) was raised recently to investigate red residue on foam dressings.The image shows a straight red line on the dressing pad, which appears similar to the images and samples received in association with similar complaint.The batch recorded for this complaint ( (b)(4) ) is within the bounding of the previous capa.The capa identified that the red smudges are areas of red splice tape residue.It was identified the red marks seen on the dressing where located between the pink pu and the foam layer of the dressing, and the appearance and color of the red marks appeared to match the color of the red manufacturing tape.Investigation identified that the red marks were indeed residue from red manufacturing tape.Four (4) types of red manufacturing tape are used in production, and this residue has been traced back to two (2) of those tapes 48mm non-heatproof splice tape and 24mm double sided tape.Both types of tape have been identified to be of poor quality that leave residue and fragment.It was possible to simulate red tape residue transferring onto the foam material of the dressing, as well as large amounts of tape found in manufacturing machines that also had the potential to transfer.The red residue is a cosmetic issue and it is not of risk to the patient as the red tape technical specification sheet confirms it is safe for use (no latex which has potential to cause anaphylaxis), and is not in contact with the wound contact layer of the dressing.It is expected that this red tape residue could be seen in other aquacel foam non-adhesive dressings, or other foam dressings, but has only been seen in non-adhesive dressings of different sizes until now.It was identified during the investigation that the two (2) red tapes used are not ordered as part of a specification, so part of the corrective and preventative actions require the purchase and testing of new tapes to identify a higher quality tape that is not going to leave residue.As the residue is between layers of the dressing and does not come into contact with the wound contact layer, future complaints where red smudges/blotches are found is likely to be another example of this cosmetic issue.The issue is considered a cosmetic issue that will not cause harm to the patient.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18130045
Report Number1000317571-2023-00302
Device Sequence Number6553302
Product Code NAC
UDI-Device Identifier00768455123841
UDI-Public00768455123841
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420635
Device Lot Number3A03163
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown